Jump to content

Florinef Titration


Recommended Posts

Much better to start on the smallest dose and gradually increase as tolerated. It takes a few weeks to see the full benefit of florinef but it can also take a few weeks for any side-effects to develop and again a few weeks for them to go away again as it takes a while to get out of your system.

My cardiologist had me start on 50 micrograms (half of a 100 microgram tablet = half of a 0.1mg tablet). After 4 weeks I went to a whole tablet then every 6 weeks we added an extra half tablet until I was on his maximum dose of 300 micrograms (3 tablets).

Florinef should be taken in the morning as it can disrupt sleep patterns if taken later in the day. Also it must be taken with food as it can cause stomach upset and indigestion / heartburn if taken on its own.

It is helpful to monitor your weight when on florinef (it causes water retention and a sudden increase in weight might show a problem). You shoud have your BP checked regularly - most people find that florinef only causes a slight rise in BP but some members have reported dramatic rises in BP that might need you to stop or reduce the medication. The other thing to ask your doctor to check periodically is your potassium level in the blood, in some people florinef reduces the potassium and you may need to take a supplement to keep the levels normal - something to discuss with your doctor.

After all those warnings don't be put off trying florinef - most people tolerate it well and it is a very useful medication for treating POTS.

Flop

Link to comment
Share on other sites

My doctor wanted me to start out at .1 and thought we would go up to .3. After reading everything I could on this site, I called the doc and asked if I could start at half of that and he said sure. I have been on .05 mg since. It has helped quite a bit, although I think if I was taking a bit more, I would feel even better. I am one of those that has blood pressure issues with it and am already taking clonidine to help keep my bp in check. I am going to Vanderbilt on the 28th of this month and let Dr. Raj evaluate me and see if I need to take more or something else.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...